I just returned home from day three of my SECOND round of THREE IV Solumedrol infusions for this most recent relapse. I will admit, I do generally feel better when on the IV's, but too much of a good thing can kill ya, too! LOL And the "metal mouth" taste that gets left lingering from the steroids certainly hampers my ENJOYMENT of my ravenous, steroid-induced feeding frenzy. But still, I gorge myself uncontrollably...
So, the low down, dirty mess of my MS these days leaves me feeling not in the holiday spirit, that's for sure. I still have the vertigo, leg problems, etc., but not to the same extent when not on the roids. And, as we all know, there is just no predicting when I might return to "baseline" (whatever that is now) or IF I will return to previous functioning.
I've been emailing with Dr. She Who Will Not Be Named and having to ask some difficult questions...some, of which, she has answers for...some she does not. But this is what we DO know:
I am not a Tysabri candidate any longer. Because of my "anaphylactoid reaction", the drug company has swept me under the rug and will not provide it given the risk. But as Dr. SWWNBN points out, it obviously was not working in the manner it should have as I continued on to relapse as well as produced even more enhancing lesions seen on MRI last week. It would be silly to even consider paying for the high cost drug, too. I'm sure my Tysabri failure is not what the MS community had hoped to hear...so many have been relying on this drug as the miracle med...they just don't work for everyone though, folks, and I'm the poster child for Tysabri failure now. LOL
I have already tried both Copaxone and Avonex...the Interferons give me the "death rattles"...so even though the Avonex actually demonstrated some stabilization of my disease process, it costs me my functioning life to be on it with increasingly more unmanageable post shot symptoms, such as very high fevers, aches, longer and longer lasting flu-like symptoms, etc. Because Betaserone and Rebif are both Interferons, it is highly likely I would simply develop the same unmanageable problem. Novantrone lingers as a "last resort" on the horizon for me...but because of its life-time limit of dosing, I simply am NOT willing to use up this option at this time in my life. Yes, it's a crap shoot, but one I'm willing to make right now.
Dr. SWWNBN will be beginning an onsite trial study of a drug not yet on the market anywhere and not yet even named. It's index is FTY720, but you KNOW if it's ever approved on the market, it's name will change to something sappy and distasteful like "Horizonhope" or something stupid! LOL She thinks I would be a good candidate for this study...either that, or she's just trying to shut me up! The problem with double-blinded studies is, one never knows if "one" is receiving the drug or not until a year or two later...this "one" has done the Rituxan study, so I'm quite familiar with the process. But I am at least willing to consider becoming a human guinea pig again on the 50/50 chance I MIGHT get the drug.
The other options she has mentioned is a drug called Cellcept, which is an immunomodulator or possibly monthly IV Solumedrol...not sure about these options as she just told me about them today. And I do so "well" on steroids anyway! LOL
She assures me my diagnosis remains Relapsing and Remitting MS and has not changed to Progressive. But she tells me I have "very active RRMS"...something she called "aggressive MS" earlier this year...different adjective, same problem, isn't going away.
So this is the MS garbage of my life these days...I am certainly hoping my sense of humor returns soon...and if not humor, then at least witty SARCASM, because even I am tired of reading this crap on BrainCheese!
Wishing you all a great weekend and to those of you now receiving the brunt of the storm that blew through the West Coast (sorry suckers) and now plagues the Midwest and East, stay warm, dry, and alive! And if infusion nurse, Sandy, is reading this...thanks so much for all you do for me even in my bad moods...you're a keeper!